It is currently Tue Aug 22, 2017 11:17 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Sat Aug 24, 2013 6:49 am 
Offline
New Poster
New Poster

Joined: Sat Aug 24, 2013 6:38 am
Posts: 2
As title said, one year of 2 mg a day suboxone use, it does nothing for me but keeps me from getting hot if i don't take it. This may sound stupid but i never had a heroin or opiate addiction. I started them because my boyfriend did them and i was curious :oops: Yes yes i know
Quote:
stupid, idiotic, makes no sense
but if i don't do them now i get really hot and just don't feel that great. hypothetically speaking if I were to do heroin, would i go straight into withdrawals? could i even get high? I'm a newbie so if someone could help me id really appreciate it, THANK YOU ahead of time


Top
 Profile  
 
PostPosted: Sat Aug 24, 2013 6:58 am 
Offline
Average Poster
Average Poster

Joined: Sat Aug 24, 2013 6:30 am
Posts: 29
Ummmm do not do Heroin! Heroin bad mmmkay. The PAWS from Suboxone sucks and seems to be a little different to everyone but from what I have read the longer you stay on it the harder and/or longer it will be to get off of. If anything maybe sit in a cold room all day or if you MUST take another opiate maybe a small dose of Hydrocodone, but for pitty sakes do not switch to H. Anything but that. Just tell yourself what I do (that you don't want to be on it for the rest of your life so might as well start the hell from withdrawls as soon as you can.)


Top
 Profile  
 
PostPosted: Sat Aug 24, 2013 7:05 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Jul 30, 2013 3:14 pm
Posts: 106
Location: Wales
Firstly you're not stupid - we all make mistakes.

You need to give us more information so that we can best advise you. It sounds like you're asking for help with tapering off the suboxone to have as less amount of withdrawal as possible. Am I right here? If I've got it wrong I apologize but if I'm right then people will come along soon who have / are tapering off suboxone. I've been on 8 mg for 3 months n have not yet tapered do cannot advise you.

I also do not know about what withdrawal you'd get if you tried H. Again others could best advise you re this.

If it is tapering off you want help with ask a moderstor to move this to the tapering off section.

Wish you all the best
Evey x
PS no one is going to judge you here we all want to help n i'm sorry that I'm unable to help
Further

_________________
Ignorance may bliss but knowledge is power.

Don't one day, SAY TODAY!
There is always a solution to the problem


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Aug 24, 2013 7:10 am 
Offline
New Poster
New Poster

Joined: Sat Aug 24, 2013 6:38 am
Posts: 2
so if i did a percocet, would i even get high? I know your probably gonna say no dont do it but lets just say hypothetically im going to anyway, i need some honest non bias advice. thank you for your quick response btw

and no ive tried tapering off them and i give in everytime, guess u could say im looking for an easy way out before i do something ill really stupid. btw i have an extremely high tolerance to anything i take, i'm 4'10 and 100lb. My first time taking suboxone i did 6mg and i didnt throw up or get sick and i wasnt opiate dependent either. (just wanted to give more info on my overly high tolerance)


Top
 Profile  
 
PostPosted: Sun Aug 25, 2013 12:20 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
A couple thoughts, and some clarification. You are addicted to opioids, and experiencing withdrawal when you stop Suboxone (buprenorphine). Like all of us, you felt better when you took an opioid; that feeling goes away, though, fairly early in the process, and most of us ended up taking them just to feel 'ok.'

Precipitated withdrawal occurs if a person has an agonist like oxycodone on board, and then takes an antagonist like naltrexone, or a partial agonist (and partial antagonist) like buprenorphine. if you were to use heroin (don't) or oxycodone (don't) or hydrocodone (don't), their agonist effects would be blocked, and you would likely not experience any opioid effect unless you took a high dose (which would be dangerous, so DON'T).

People talk about it getting 'harder to stop buprenorphine or Suboxone, the longer you take it.' I have never seen evidence supporting that thought, either in literature or in practice. The only way people stop buprenorphine 'right away' is if they go right back to using oxycodone or heroin-- so I don't get too excited about THOSE people 'stopping Suboxone.' In my experience and in a number of large clinical studies, people who take buprenorphine 'short term' have a relapse rate of over 95% within one year. You might be different--- but then, EVERYBODY thinks he/she is different, and over 95% of them learn that they aren't as different as they thought.

I have written about stopping Suboxone and starting an agonist like oxycodone-- but I make that comment in jest, not as a suggestion. I'll make the point, when someone says 'I was only taking oxycodone and doing fine, but now I'm stuck on Suboxone.' I'll suggest that if things were truly so much easier on oxycodone, they could always just go back to it. But again, I do NOT recommend such an action; buprenorphine is much safer than oxycodone, and the ceiling effect of the drug 1. limits tolerance and 2. prevents cravings from setting in every few hours. Suggestions to use hydrocodone (or any other agonist) to taper of Suboxone are really, really off track; some people DO taper off buprenorphine at some point, usually after taking it for several years. But nobody tapers off opioid agonists--- although most of us once tried to do that, over and over and over.

Realize that because of the 'ceiling', 2 mg of buprenorphine is almost the same as 8 or 12 or 20 mg, depending on how efficiently one takes the medication.

I have a feeling that you will, like many people, get wrapped up in the misery of stopping, starting, stopping, etc. My suggestion is to try tapering off-- see the thread for 'liquefied taper method', OR use the Butrans patch if you can get it prescribed.... but if you find that you can't do it, have a good 6 months of normal life, and then try again when the time is right. There is NO reason to spend months or years in an endless taper. Life is too short. Realize that many people have their lives cut short by opioids; I knew a number of people who would still be alive now, had they stayed on buprenorphine. Opioid dependence is, for most people, a lifelong illness-- that requires either a life of regular meetings, or a life of regular medication.


Top
 Profile  
 
PostPosted: Sun Aug 25, 2013 7:14 am 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Dec 17, 2009 8:58 pm
Posts: 322
Thanks Doc , I'm one of those who takes 2 mgs a day for 5 yrs now because life is just to short , tried tapering a dozen times , didn't enjoy feeling like crap because life is just to short ..... Mike , Crown Point , IN


Top
 Profile  
 
PostPosted: Sun Aug 25, 2013 8:55 am 
Offline
6 Months or More
6 Months or More

Joined: Fri May 18, 2012 2:15 pm
Posts: 188
Thanks Doc...words to live by i always say...
Have a great day everybody...raz...


Top
 Profile  
 
PostPosted: Mon Aug 26, 2013 9:53 am 
Offline
Average Poster
Average Poster

Joined: Sat Aug 24, 2013 6:30 am
Posts: 29
After I saw your second post I def. agree with the doc on this one. It seems like you are still having cravings for other opiates in which case you should stay on the Suboxone longer for sure. I look back at where I was and long term who knows where I would have ended up if I didnt stay on it. I thought you were done with all other opiates and just wanted off Suboxone but in this case its better to keep taking it at the smallest dose you can take and not feel bad. Sorry it was just hard to understand your question in the first post.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group